MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7278
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported obtaining a high blood glucose reading using the contour® next ez meter.Based on this reading, the customer administered additional insulin.Approximately two hours later, the customer began experiencing symptoms of hypoglycemia, which he described as feeling dizzy.He could not recall the exact glucose value that prompted the additional insulin dose.The customer stated that the event occurred after he had eaten a meal and gone for a walk.He subsequently contacted emergency services and was transported to the hospital.At the hospital, a blood glucose test revealed a reading of 46 mg/dl.The customer ate 5 pretzels and was treated with glucose and recovered well.He remained in the hospital for approximately three hours.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Event or Problem Description
The customer returned the suspected contour® next ez meter for evaluation.A review of the meter's logbook showed the following blood glucose readings recorded on the date of the event (b)(6) 2025): 171 mg/dl at 11:27 a.M., 115 mg/dl at 12:25 p.M., 43 mg/dl at 1:37 p.M., 110 mg/dl at 7:59 p.M., 86 mg/dl at 9:08 p.M., and 60 mg/dl at 11:29 p.M.
 
Additional Manufacturer Narrative
The customer returned the suspected contour® next ez meter (serial # (b)(6)) for evaluation.No test strips were returned.An in-house testing was performed with the returned meter and in-house contour® next test strips (lot # 4kheg43a) using blood spiked with glucose at 68 mg/dl, as determined by ysi instrument in five replicates.All tests recovered within fit-for-use limits.

Brand Name
CONTOUR® NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key23324187
Report Number1810909-2025-00155
Device Sequence Number10637989
Product Code NBW
UDI-Device Identifier10301937278706
UDI-Public(01)10301937278706(17)261031(10)DW4KHEG43A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191286
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7278
Device Catalogue Number85701231
Device Lot Number4KHEG43A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/04/2025
12/10/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/04/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale